MAUDE Adverse Event Report: CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS EXTENSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10012213
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
The set was received as an unexpected return with a report that the customer tested 3 extension sets, user primed the extension set with tap water when leak was noticed with the cap in place.When the cap was removed during priming there was no leaks noted.The customer confirmed that there was no patient involvement.The event occurred in nicu.
 
Additional Manufacturer Narrative
The customer¿s report of a leak with the cap in place was confirmed.Visual inspection of the set noted no damage or any anomalies.Functional testing confirmed liquid emerging from between the extension sets¿ male luer¿s spin collar (nut) and the body of the male luers due to exiting liquid filling the caps and then spilling outward and overflowing as liquid continued to flow though the set during priming.After removing the caps, the fluid was unobstructed and the sets re-primed with no leaks or issues observed.Pressure testing resulted in no leaking.With the caps still attached during priming, the fluid was obstructed as it exited from the male luer which resulted in fluid flowing out of the caps and through the gap in between the spin collar and the male luer.However, this fluid overflow is an expected outcome when the cap is attached; there are no leaks or defects with the set.The root cause of the customer¿s report was due to user technique of leaving the caps attached to the male luer while priming.While this technique ensures the sterility of the male luer, it should be expected that continued fluid flow during priming will cause the liquid to overflow from the cap.
 
Event or Problem Description
The set was received as an unexpected return with a report that the customer tested (3) extension sets, the user primed the extension set with tap water when the leak was noticed with the cap in place.When the cap was removed during priming there was no leaks noted.The customer confirmed that there was no patient involvement.The event occurred in the nicu.

Brand Name
ALARIS EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9179736
Report Number9616066-2019-02840
Device Sequence Number16786269
Product Code FPA
UDI-Device Identifier10885403233685
UDI-Public10885403233685
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2020
Device Model Number10012213
Device Catalogue Number10012213
Device Lot Number17116703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAP, THERAPY DATE UNK.